Alert archive / Florida / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 71, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 16, 1996, 4:33 PM EDT for Taylor County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 1996, 4:33 PM EDT (20:33 UTC)
- Expired
- Jun 16, 1996, 5:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Taylor County, FL
The radar
The Tallahassee radar (KTLH), 80 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 815 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 524 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 162035 SVRTLH FLC123-162100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 433 PM EDT SUN JUN 16 1996 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 500 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH FLORIDA ...NORTHERN TAYLOR COUNTY AT 432 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM IN NORTHERN TAYLOR COUNTY 7 MILES EAST OF SHADY GROVE MOVING SLOWLY TO THE EAST. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN A SEVERE THUNDERSTORM. SEEK SHELTER IN A STRONG BUILDING. STAY AWAY FROM WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES. A MOBILE HOME IS NOT A SAFE REFUGE FROM A SEVERE THUNDERSTORM...MOVE TO A MORE SUBSTANTIAL BUILDING.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:28 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 16, 3:28 PM EDT, 1 hour 5 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ121>131-142>148-155>161-170315- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 345 PM EDT SUN JUN 16 1996 MDLS CONSISTENT IN MOVG WEAK UPR LOW CURRENTLY OVR N FL/S GA SLOWLY TO SE AND OVR NE GULF THRU MON. IN THE SHORT TERM...XPCT E COAST SEABRZ TO CONT PROGRESSING WWD INTO FCST AREA THRU EARLY EVE AIDED BY CIRC ARND UPR LOW. COULD STILL SEE A FEW PULSE SVR STMS THRU EVE AS E COAST SEABRZ BEGINS TO INTERACT WITH FL BIG BEND SEABRZ BNDRY...ESPECIALLY FM TLH TO VLD AND S. PRESENCE OF COLD POOL ALOFT AND MID LVL DRYING COULD AID SVR POTENTIAL. XPCT STMS TO WORK THEIR WAY WEST INTO PNHNDL AND SE AL THIS EVE...SIMILAR TO LAST EVENINGS MCS...INTO AREA WHERE DEEP CONVECTION GOT A LATE START DUE TO XTNSV MORNING ST/FOG. OVERNITE...COULD SEE MORE LOW ST/FOG ACRS AREA DEPENDING ON HOW WIDESPREAD PCPN BECOMES. ON MON...ETA MDL SHOWS RELATIVELY LESS UNSTABLE AIR WORKING IN FROM NE AND LITTLE <IN THE WAY OF LLVL FORCG OTHER THAN SEABRZ. XPCT STMS TO BE MORE SPARSE MON AFTN INLAND WITH SEABRZ BNDRYS REMAINING NR COAST IN NE FLO. MOORE
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 3:42 PM EDT | Severe Thunderstorm Warning | TAE | Dixie | 33 min |
| Jun 16, 7:44 PM EDT | Severe Thunderstorm Warning | TAE | Bay | 31 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.